Q. I am not able to gain weight and muscles. Please advise.

Answered by Dr. Anshul Varshney and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Gain Weight or Weight Gain? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor, I am 21 years old and my height is 5'7" and my weight is 57kg. My problem is related to my reduced body growth and development. I regularly take diet 3-4 times a day and drink about 3 litres of water a day. Besides this, I have also taken health supplements like horlicks/enduramass in the past. But still my weight and muscles do not increase. My cheeks are sunken and I always look tired to people. My face skin does not glow at all and I always look tired. My bones in the back, and neck are completely visible and my nerves in my hands are also visible.

I have consulted doctors in the past and some of them gave some medicines/vitamins, but nothing worked out. My urine smells very bad (not always) and so I had also undergone urine test 2 years back, but nothing major found by doctors and I was only given some vitamins. I do not suffer any major disease. For your information, I masturbate once in 7-10 days. My confidence is decreasing and I find myself out of my friends circle. Doctor please help me. How can I look like at least average boys of my age group.


Related Questions:
How to diagnose celiac disease from deamidated gliadin IgG level?
I have suffered with tuberculosis(Koch's disease)last year. Now I am getting the same disease back.
What can cause weight gain, sweating and tiredness?
 

Dr. Anshul Varshney
M.B.B.S., M.D. MEDICINE
Critical Care Physician, Diabetology, General Medicine, Internal Medicine, Medical Gastroenterology,

Hello,

Welcome to icliniq.com.

If you are unable to gain weight, you should be evaluated for organic causes behind it. It can however be just constitutional. But it is not uncommon to have some organic causes behind this problem. If there is any organic cause, it should be evaluated. If you have any loose stools, pain in the abdomen or anemia then you would require evaluation for Coeliac disease. In case you have fever or weight loss, you would require evaluation for intestinal tuberculosis.

I would advise you to get anti TTG (Tissue Transglutaminase) antibody test done to rule out malabsorption syndrome like Coeliac disease. You should also get a thyroid profile done to rule out any issues like hyperthyroidism that can cause weight loss. If you have any cough, expectoration then get a chest x-ray done to rule out any evidence of tuberculosis. If no cause is found, this might be just constitutional and requires just a good diet and exercise. Share my opinion with your doctor. Stay healthy.

Consult an internal medicine physician online for further follow up --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Am I suffering from tuberculosis? Please clarify from my CT report.
Query: Hello doctor, My recent chest x-ray showed some suspicious infiltrates in the lung. I am currently under thyroid cancer treatment. I got two CT scans done for both neck and chest. I have attached both reports here. Please help me in clarifying few terms which I did not follow. I would like to know, ...  Read Full »
Dr. Amolkumar W Diwan
Pulmonologist

Answer: Hello, Welcome to icliniq.com.  I went through both your CT scan reports (attachment removed to protect patient identity). According to your CT report, there is no defect in the lungs. It only shows collapse in certain parts. As you have mentioned you are currently under treatment for thyroid canc...  Read Full »
 
Can medicines cause sudden weight gain during pregnancy?
Query: Hello doctor, My wife is 28 weeks pregnant. I am having doubts regarding medication which she is taking. Our consultant prescribed the following three medicines from first week of her pregnancy. Tablet Promocal (calcium, vitamin D3 and magnesium). Tablet Ferofer (Sodium feredetate with vitamins and ...  Read Full »
Dr. Purushottam Sah
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. The increase in weight may be due to difference in clothing or other things, but if it is true increase then water is accumulating in her body. Does she have swelling of feet? Under such a condition, salt intake is restricted. Her...  Read Full »
 
How to increase stamina in my child?
Query: Hello doctor, What is wrong with a junior school child who has diarrhea and either stopped drinking or is unable to. He has eyesight weakness and now wears glasses. He worries a lot and despite a good appetite does not put on weight. Has difficulty in reading and writing. He has no power, strength ...  Read Full »
Dr. Babu Lal Meena
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. Causes of diarrhea and poor nutrition at this age might be due to celiac disease (an autoimmune disorder), worm infestation, IBD (Inflammatory Bowel Disease). I suggest: Give him syrup Nitazoxanide 200 mg twice a day for five days. Give syrup preparation of iron-fo...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can transvaginal scan cause spotting during pregnancy?
Hi doctor, I have a history of recurrent early miscarriage (before seven weeks). Investigations pointed to high autoimm ...Read more »
My hairline has reduced. Should I opt for Ayurveda, homeopathy, or other alternative medicine?
Hello doctor, I am a 40-year-old male. For past five to six years my hairline has reduced drastically, a kind of patter ...Read more »
How to Grow Thick and Dark Eyelashes - Uses | Work | Effective | Precautions | Side Effects
Women use mascaras, artificial eyelashes, and a lot of other cosmetic products to make their eyelashes look long, thick, ...Read more »